# SDR CALA9701633

- Difficulty date: November 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16815
- Make and model: Doug DC-9-82
- Aircraft serial: 49113
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Axle Piston
- Part number: 5920629503
- Condition: Damaged
- Location: Nlg
- Part time: 38,186 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE NOSE WHEEL PRODUCED A GRINDING SOUND IN TURNS AFTER LANDING AT ATL.  MAINTENANCE FOUND BOTH THE INNER AND OUTER BEARINGS SEIZED TO AXLE RESULTING IN DAMAGE TO AXLE AND NR 2 WHEEL ASSEMBLY.  THE NLG AXLE PISTON ASSEMBLY WAS REMOVED AND REPLACED IAW MM 32-21-02, PAGE 801.  IN ADDITION, BOTH THE NR 1 AND NR 2 NLG WHEEL ASSEMBLIES WERE REMOVED AND REPLACED IAW MM 32-40-02, PAGE 201.  THE NLG WAS SWUNG FOUR TIMES AND OPERATION CHECKED GOOD.  A DIP WAS ISSUED FOR A FULL NOSE STRUT RESERVICING WITHIN 50 FLIGHT HOURS.
